Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 118, NWS Wichita, KS

May 23, 2011Montgomery County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at May 23, 2011, 7:37 AM CDT for Montgomery County, Kansas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 23, 2011, 7:37 AM CDT (12:37 UTC)
Expired
May 23, 2011, 8:30 AM CDT
In force
53 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Montgomery County, KS

The radar

The Tulsa radar (KINX), 110 km from the middle of the area, began a volume at 12:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 23, 6:08 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 0.6 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2011-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1801 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2011-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 370 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1801 J/kg
Mixed-layer CIN
-359 J/kg
Mixed-layer LCL
842 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
370 m²/s²
0-3 km storm-relative helicity
390 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

602 
WUUS53 KICT 231237
SVRICT
KSC125-231330-
/O.NEW.KICT.SV.W.0118.110523T1237Z-110523T1330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
737 AM CDT MON MAY 23 2011

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONTGOMERY COUNTY IN SOUTHEAST KANSAS...

* UNTIL 830 AM CDT

* AT 736 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED NEAR DEARING...OR 7 MILES WEST OF COFFEYVILLE...AND MOVING
  EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  INDEPENDENCE...COFFEYVILLE...CHERRYVALE...DEARING...LIBERTY...
  SYCAMORE AND COFFEYVILLE ARPT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3706 9597 3730 9596 3739 9567 3739 9552
      3700 9553 3699 9579 3699 9596
TIME...MOT...LOC 1237Z 268DEG 31KT 3707 9574
WIND...HAIL 60MPH 1.00IN

$$

JAKUB
2 follow-up statements
968 
WWUS53 KICT 231259
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
759 AM CDT MON MAY 23 2011

KSC125-231330-
/O.CON.KICT.SV.W.0118.000000T0000Z-110523T1330Z/
MONTGOMERY KS-
759 AM CDT MON MAY 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
MONTGOMERY COUNTY UNTIL 830 AM CDT...

AT 754 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM INDEPENDENCE TO DEARING...MOVING
EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  COFFEYVILLE...CHERRYVALE...LIBERTY AND COFFEYVILLE ARPT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3735 9581 3739 9568 3739 9553 3738 9552
      3700 9553 3700 9583
TIME...MOT...LOC 1259Z 267DEG 32KT 3730 9564 3701 9567
WIND...HAIL 60MPH 1.00IN

$$

KETCHAM
788 
WWUS53 KICT 231321
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
821 AM CDT MON MAY 23 2011

KSC125-231331-
/O.EXP.KICT.SV.W.0118.000000T0000Z-110523T1330Z/
MONTGOMERY KS-
821 AM CDT MON MAY 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MONTGOMERY COUNTY WILL
EXPIRE AT 830 AM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THESE
THUNDERSTORMS.

LAT...LON 3735 9581 3739 9568 3739 9553 3738 9552
      3700 9553 3700 9583
TIME...MOT...LOC 1321Z 267DEG 32KT 3731 9539 3702 9543

$$

JAKUB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 6:55 AM CDT, 42 minutes earlier.

Area forecast discussion, May 23, 6:55 AM CDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
655 AM CDT MON MAY 23 2011

.AVIATION...12Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

A RATHER COMPLICATED AVIATION FORECAST WITH MORNING CONVECTION IN
SOUTHEAST KANSAS AND THEN ANOTHER CHANCE OF STORMS THIS AFTERNOON
ACROSS SRN KS.

COMPLEX OF STORMS CONTINUES TO DEVELOP OVER SOUTHEAST KANSAS AT THIS
TIME...WITH THIS CLUSTER OF STORMS EXPECTED TO AFFECT THE KCNU TAF
SITE FOR THE MORNING HOURS. SO WILL GO WITH A TEMPO GROUP OF TSRA
FOR THIS CHANCE WITH MVFR CEILINGS AND VSBY POSSIBLE AS THE
CONVECTION MOVES THROUGH. COULD SEE THIS CONVECTION LAST UNTIL AT
LEAST 18Z.

NEXT CONCERN WILL BE A CHANCE OF TSRA THIS AFTERNOON ACROSS SOUTHERN
KS...NEAR A STATIONARY FRONTAL BOUNDARY EXPECTED TO REMAIN SITUATED
ACROSS THIS AREA. WILL GO WITH A VCTS FOR THE KICT AND KCNU TAF
SITES BY AROUND 00Z/TUE...AS STORMS THAT DO DEVELOP WILL GENERALLY
MOVE EAST-NORTHEAST WITH MVFR CEILING/VSBYS IN AND NEAR ANY TSRA
THAT DEVELOPS.

FINAL CONCERN WILL BE RAPID INCREASE IN LOW LEVEL MOISTURE AGAIN
LATE TONIGHT INTO EARLY TUE AS SOUTHERLY WINDS RETURN TO THE AREA.
FEEL CONFIDENT ENOUGH IN THIS OCCURRING TO PLACE A POSSIBLE IFR
CEILING AFTER 09Z/TUE FOR KICT AND KHUT TAFS.

KETCHAM

&&

.PREV DISCUSSION... /ISSUED 354 AM CDT MON MAY 23 2011/

DISCUSSION...

FORECAST CONCERNS WILL BE MORNING STORM CHANCES...THEN CONTINUED
CHANCES OF STORMS AND POSSIBLE SEVERE STORMS THIS AFTERNOON AND
AGAIN ON TUE AFTERNOON.

TODAY:
MID LEVEL ACCAS CLOUD DECK CONTINUES TO INCREASE ACROSS MOST OF
SOUTHERN INTO CENTRAL KS AT THIS TIME AS MOISTURE TRANSPORT AND LOW
LEVEL JET QUICKLY PUSHES HIGHER LOW LEVEL MOISTURE INTO SRN KS EARLY
THIS MORNING. ISENTROPIC LIFT IS EXPECTED TO INCREASE ACROSS SRN AND
SOUTHEASTERN KS LATER THIS MORNING...AS AN UNSTABLE AIRMASS
INCREASES AS WELL...FOR A CHANCE OF SHOWERS AND THUNDERSTORMS. BEST
CHANCE OF STORMS APPEARS TO BE OVER THE FLINT HILLS AND SOUTHERN
KS....WITH THIS CONVECTION INCREASING IN COVERAGE AS THE MORNING
HOURS CONTINUE...AND CONGEALS INTO A COMPLEX OF STORMS OVER
SOUTHEAST KS.

NOT SURE HOW THE AFTERNOON STORM CHANCES WILL PLAY OUT...AS MORNING
CONVECTION CHANCES WILL WORK OVER THE ATMOSPHERE POSSIBLY KEEPING
MOST ERN KS...IN AN AREA SUBSIDENCE...BUT ALSO PRODUCING CONVECTIVE
OUTFLOW BOUNDARIES. WHERE THESE BOUNDARIES SET UP WILL BE KEY TO
SEVERE POTENTIAL THIS AFTERNOON/EVENING. CURRENT THINKING SUGGESTS
THAT MOST OF SOUTH CENTRAL KS WILL RECOVER IN TIME FOR ANOTHER
CHANCE OF SEVERE WEATHER ALONG THE KS/OK BORDER AS BULK SHEAR
INCREASES AHEAD OF THE NEXT SHORTWAVE. BULK SHEAR/DIRECTIONAL SHEAR
AND AN UNSTABLE AIRMASS IN PLACE ALONG THE KS/OK BORDER WILL SET THE
STAGE FOR ANOTHER CHANCE OF SUPERCELL THUNDERSTORMS WITH LARGE HAIL.
CANNOT RULE OUT A TORNADO OR TWO AS WELL. BUT TORNADO THREAT WILL BE
HIGHLY CONDITIONAL ON PLACEMENT OF CONVECTIVE OUTFLOW
BOUNDARIES...FROM THE MORNING CONVECTION...AND BACKING SFC WINDS IN
AN NEAR THE BOUNDARIES.

TONIGHT:
WILL HAVE TO KEEP AN EYE ON THE MID LEVEL BAROCLINC ZONE ACROSS SRN
KS AS WELL TONIGHT. AS ANOTHER ROUND OF ELEVATED SHOWERS AND
THUNDERSTORMS MAY DEVELOP ACROSS SRN KS TONIGHT. NOT AS CONFIDENT
ABOUT THIS ROUND OF CONVECTION...AS EARLY EVENING CONVECTION MAY
WORK THIS AREA OVER PRETTY GOOD.

TUES:
SOME MODEL DIFFERENCES IN THE WIND FIELDS FOR TUESDAY BETWEEN THE
GFS AND NAM/WRF...BUT BOTH MODELS SHOW A STRONG MID LEVEL SHORTWAVE
PUSHING INTO THE PLAINS FOR TUE AFTN. SFC DIFFERENCES WILL MAINLY
AFFECT THE PLACEMENT OF THE BEST SEVERE WEATHER CHANCE ON THIS
DAY...AS UNSTABLE AIRMASS WILL BE IN PLACE...AS 0-8KM SHEAR
INCREASES TO 60-80KTS BY TUE AFTERNOON. FOCUS OF CONVECTIVE
DEVELOPMENT WILL BE ALONG A DRYLINE EXPECTED TO SHARPEN ACROSS WRN
SECTIONS OF THE COUNTY WARNING AREA...AS THE MAIN SFC LOW DEEPENS
OVER SW KS AND LIFTS TO THE NORTHEAST. ALL SIGNS ARE BEGINNING TO
COME TOGETHER FOR AN OUTBREAK OF SEVERE WEATHER FOR THE AREA FOR TUE
EVENING. FORECAST SOUNDINGS SUGGEST AREA WILL BE CAPPED FOR A GOOD
PORTION OF THE DAYTIME HOURS...BUT THE SIGNIFICANT SHORTWAVE WILL
WEAKEN THIS CAP ENOUGH FOR WIDESPREAD SUPERCELL DEVELOPMENT TUE
EVENING.  WILL HAVE TO KEEP AN EYE ON THIS...AS 0-8KM SHEAR AND
DIRECTIONAL SHEAR SUGGESTS A CHANCE FOR LONG TRACK SUPERCELLS AND
POSSIBLE TORNADOES. STAY TUNED.

WED:
THIS SHORTWAVE WILL DEEPEN THE UPPER LOW OVER NORTHEAST PORTIONS OF
KS FOR LATE TUE INTO WED.  THIS LOW WILL SLOWLY SPIN ACROSS THE ERN
HALF OF KS ON WED...WITH THE BACKSIDE OF THIS SYSTEM ROTATING ACROSS
THE FORECAST AREA FOR WED.  COLD CORE NATURE TO THIS SYSTEM AND
PLENTY OF REMNANT LOW LEVEL MOISTURE WILL BE AROUND FOR A CHANCE OF
DIURNALLY DRIVEN SHOWERS AND POSSIBLE STORMS FOR WED AFTERNOON AS
LAPSE RATES STEEPEN UNDER THE UPPER LOW.

THU-FRI:
SUBSIDENCE AND RIDGING LOOKS TO MOVE ACROSS THE AREA FOR THE END OF
THE WEEK...WITH A COUPLE OF NICE DAYS ON TAP FOR THU/FRI...WITH
LIGHT WINDS AND SEASONAL TEMPS. GFS AND ECMWF SHOW A WEAK IMPULSE
MOVING ACROSS THE NRN PLAINS...BUT ANY PRECIP WITH THIS SYSTEM WILL
STAY TO THE NORTH OF THE REGION.

REST OF THE HOLIDAY WEEKEND:
SOME UNCERTAINTY ON HOW THE REST OF THE WEEKEND WILL PLAY OUT... AS
MEDIUM RANGE MODELS NOW SHOWING A WARMER PATTERN FOR THE WEEKEND
THAN PREVIOUSLY THOUGHT.  PREVIOUS RUNS SHOWED MOST OF THE AREA
UNDER THE INFLUENCE OF NW FLOW...BUT CURRENT GFS AND ECMWF NOW
SHOWING MORE ZONAL TO SW FLOW...WHICH WOULD SUGGEST WARMER THAN
NORMAL TEMPS FOR THE WEEKEND...WITH WARM AIR ALOFT KEEPING ANY
PRECIP CHANCES NEAR NIL.

KETCHAM

AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
MAIN AVIATION FORECAST CONCERN CONTINUES TO BE THE CHANCES FOR
CONVECTION OVERNIGHT AND EARLY MONDAY MORNING.

CURRENT GUIDANCE CONTINUES TO SUPPORT THE DEVELOPMENT OF
CONVECTION OVERNIGHT NEAR THE OKLAHOMA/KANSAS BORDER...NEAR AND
WEST OF I-35. THE 04Z PROFILER AT LAMONT IS ALREADY SHOWING 850MB
FLOW BACKING AROUND TO THE SOUTH. THE LOW LEVEL JET IS EXPECTED TO
INTENSIFY AND THE CONVERGENCE WITH THIS MOISTURE AND NEAR THE
MEANDERING STATIONARY FRONT WILL BE A FOCUS FOR DEVELOPMENT.
EXPECT THESE THUNDERSTORMS TO MOVE EAST-NORTHEAST TO SOUTHEASTERN
KANSAS. HAVE INCLUDED TSRA AFTER 12Z AT KICT...BUT AT THAT
LOCATION ONLY. HAVE INCLUDED VCTS AND CB INTO TAFS FOR OTHER
LOCATIONS EXCEPT KRSL AND KSLN. MVFR CEILINGS AND VISIBILITIES ARE
POSSIBLE WITH THE THUNDERSTORMS...AND HAVE TRENDED AS SUCH IN THE
TERMINALS THAT HAVE VCTS AND CB INCLUDED.

ANOTHER ROUND OF CONVECTION IS POSSIBLE MONDAY AFTERNOON AND
EVENING. HOWEVER...CONFIDENCE IS NOT HIGH ON LOCATION AND
DEVELOPMENT POTENTIAL...DUE TO THUNDERSTORMS IN THE MORNING
HOURS...AND HAVE LEFT IT OUT OF THE TAFS AT THIS TIME.

BILLINGS

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    83  64  82  61 /  70  60  40  50
HUTCHINSON      80  63  81  59 /  50  60  40  60
NEWTON          79  64  81  60 /  60  60  40  60
ELDORADO        78  65  82  61 /  70  60  40  60
WINFIELD-KWLD   85  66  82  62 /  80  70  40  40
RUSSELL         78  60  77  57 /  20  50  40  70
GREAT BEND      79  61  78  57 /  30  50  50  60
SALINA          79  62  80  59 /  30  50  40  70
MCPHERSON       79  63  80  59 /  50  50  40  70
COFFEYVILLE     78  68  82  65 /  90  70  40  60
CHANUTE         76  66  82  64 /  70  70  40  60
IOLA            77  65  82  63 /  70  60  40  70
PARSONS-KPPF    77  67  82  65 /  80  70  40  60

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 23, 5:41 AM CDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
541 AM CDT MON MAY 23 2011

KSZ032-033-047>053-067>072-082-083-091>096-098>100-241045-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
541 AM CDT MON MAY 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP OVER SOUTH
CENTRAL AND SOUTHEASTERN KANSAS AND BECOME MORE NUMEROUS AS THE
MORNING PROGRESSES. LARGE HAIL AND TORRENTIAL RAINS ARE THE
PRIMARY THREATS FROM THIS ACTIVITY.

SEVERE THUNDERSTORMS CAPABLE OF GOLF BALL SIZED HAIL, DAMAGING
WINDS AND A TORNADO OR TWO ARE LIKELY OVER SOUTH CENTRAL AND
SOUTHEAST KANSAS WITH STRONG THUNDERSTORMS LIKELY OVER CENTRAL
KANSAS THIS AFTERNOON INTO THIS EVENING.

SOME MINOR FLOODING OF SMALL STREAMS AND RIVERS WILL CONTINUE IN
PARTS OF LINCOLN COUNTY THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SEVERE THUNDERSTORMS ARE BECOMING MORE LIKELY TUESDAY AND TUESDAY
NIGHT ACROSS THE AREA WITH GOLF BALL SIZED HAIL DAMAGING WINDS TO
60 TO 70 MPH AND EVEN A FEW STRONG TORNADOES. IF A TORNADO
DEVELOPS...IF COULD BE A STRONG LONG TRACK TORNADO.

ADDITIONAL THUNDERSTORM CHANCES WILL EXIST FOR WEDNESDAY WITH A
FEW STRONG THUNDERSTORMS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS POSSIBLE MONDAY AFTERNOON...ACROSS
PORTIONS OF SOUTH CENTRAL AND SOUTHEASTERN KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KETCHAM

In the hours before

Local storm report, May 23, 7:14 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
714 AM CDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0711 AM     TSTM WND GST     COFFEYVILLE AIRPORT     37.10N 95.57W
05/23/2011  M62.00 MPH       MONTGOMERY         KS   ASOS

&&

VJP
Local storm report, May 23, 7:18 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
718 AM CDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0634 AM     HAIL             CHAUTAUQUA              37.02N 96.18W
05/23/2011  E0.75 INCH       CHAUTAUQUA         KS   CO-OP OBSERVER

&&

ELDER
Local storm report, May 23, 7:26 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
726 AM CDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 AM     TSTM WND GST     PARSONS                 37.34N 95.27W
05/23/2011  E60 MPH          LABETTE            KS   PUBLIC

&&

ELDER
Local storm report, May 23, 7:29 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
729 AM CDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 AM     HAIL             PARSONS                 37.34N 95.27W
05/23/2011  E0.88 INCH       LABETTE            KS   PUBLIC

&&

ELDER
Local storm report, May 23, 7:32 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
732 AM CDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0731 AM     HAIL             CANEY                   37.01N 95.93W
05/23/2011  E1.00 INCH       MONTGOMERY         KS   AMATEUR RADIO

&&

ELDER
Local storm report, May 23, 7:35 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
735 AM CDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0734 AM     HAIL             3 N EDNA                37.10N 95.36W
05/23/2011  E0.88 INCH       LABETTE            KS   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS DIME AND NICKEL SIZED HAIL.

&&

VJP

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 5:33 AM CDTSevere Thunderstorm WarningICTChautauqua, Elk57 min
May 23, 5:53 AM CDTSevere Thunderstorm WarningICTChautauqua67 min
May 23, 6:26 AM CDTSevere Thunderstorm WarningICTChautauqua, Elk, Montgomery, Wilson44 min
May 23, 6:50 AM CDTSevere Thunderstorm WarningICTMontgomery55 min
May 23, 6:52 AM CDTSevere Thunderstorm WarningICTLabette, Montgomery, Neosho53 min
May 23, 7:12 AM CDTSevere Thunderstorm WarningICTLabette63 min
May 23, 7:49 AM CDTAreal Flood WarningICTMontgomery5 hr
May 23, 7:59 AM CDTAreal Flood WarningICTLabette6 hr
May 23, 2:31 PM CDTSevere Thunderstorm WarningICTLabette44 min
May 23, 3:18 PM CDTAreal Flood WarningICTLabette22 hr
May 23, 4:06 PM CDTSevere Thunderstorm WarningICTLabette9 min
May 23, 4:21 PM CDTSevere Thunderstorm WarningICTCowley, Sumner39 min
May 23, 5:06 PM CDTSevere Thunderstorm WarningICTSumner22 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.